Kefir Pains

Home The Candida Forum Candida Questions Kefir Pains

This topic contains 9 replies, has 5 voices, and was last updated by  Paperstars 4 years, 10 months ago.

Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • #118865

    user5000
    Member
    Topics: 1
    Replies: 3

    Hi, I was recommended kefir by an allergist to help my gut recover from a course of antibiotics I was on for a long time. I have been taking kefir for the last 2-3 weeks with no problem but yesterday I experienced painful cramps and diarrhea (about 4 hours after my breakfast kefir smoothie). At first I had no idea what caused it. Today my body was on the mend and I had no episodes of diarrhea since last night. However, I drank kefir and within half an hour the diarrhea returned.

    Could kefir be causing my diarrhea?

    FYI – I am not lactose intolerant.

    #118866

    raster
    Participant
    Topics: 104
    Replies: 6838

    You could be allergic to cows milk. I would consider trying out goat’s milk kefir as an alternative.

    -raster

    #118867

    user5000
    Member
    Topics: 1
    Replies: 3

    Hi, thanks for answering but I was using goats milk. I only drink goats milk.

    #118868

    raster
    Participant
    Topics: 104
    Replies: 6838

    You could be allergic to that too or you are killing of bad bugs in the gut. How much do you consume per day? Is it homemade or store bought?

    -raster

    #118869

    Danny33
    Member
    Topics: 25
    Replies: 362

    user5000;57386 wrote: Hi, I was recommended kefir by an allergist to help my gut recover from a course of antibiotics I was on for a long time. I have been taking kefir for the last 2-3 weeks with no problem but yesterday I experienced painful cramps and diarrhea (about 4 hours after my breakfast kefir smoothie). At first I had no idea what caused it. Today my body was on the mend and I had no episodes of diarrhea since last night. However, I drank kefir and within half an hour the diarrhea returned.

    Could kefir be causing my diarrhea?

    FYI – I am not lactose intolerant.

    5000,

    I am constantly amazed by medical professionals who suggest live yogurt and kefir post antibiotic treatment. The antibiotics completely eradicate dozens and dozens of important species in your intestines and kefir/yogurt does little to nothing to recover those that are lost. Your symptoms are classic lactose intolerance and were likely a result of the anti-biotics. It would be wise to remove lactose from you diet temporarily.

    I would recommend fermented vegetables for now until you figure out whats going on.

    -D

    #118871

    user5000
    Member
    Topics: 1
    Replies: 3

    raster;57389 wrote: You could be allergic to that too or you are killing of bad bugs in the gut. How much do you consume per day? Is it homemade or store bought?

    -raster

    I consume very little a day, about 3/4 of a tumbler. It is homemade. I’ve been taking it for about 2 weeks without any problem, it was just yesterday and today that I had the problem.

    #118872

    user5000
    Member
    Topics: 1
    Replies: 3

    @ Danny33. I think you’re right about the lactose intolerant, however, I wonder why I was fine drinking it for a few weeks before the disaster happened. Also, I thought kefir removed a lot of the lactose from milk during its fermentation process? I’ve heard it’s fine for people who are lactose intolerant.

    In terms of fermented vegetables, is there any that you would recommend? I was reading about Sauerkraut today and it sounded good.

    #118874

    raster
    Participant
    Topics: 104
    Replies: 6838

    You also could’ve had a bad batch of kefir…

    -raster

    #118877

    TheChosenOne
    Participant
    Topics: 34
    Replies: 410

    Don’t worry too much about diarrhea as long as you don’t loose too much weight. Make sure that you drink enough water during this period.
    Diarrhea can be caused by an allergic reaction but it also happens when your body sees an opportunity to get rid of toxins. It happens for example with people who eat a lot of fast food and suddenly start to consume raw veggies and fruits.
    I’d just wait a few days and see if you still have diarrhea. Then remove all lactose products to see if this was the problem. Either way, never take medication for diarrhea!
    Danny33 is right. Probiotics are overrated. Only a very small fraction reaches the bowels. I removed all probiotics from my diet (because diary products are inflammatory and because the pill form is way to expensive) and I don’t feel any difference. The only probiotics I’d consider are fermented vegetables, but I don’t know much about it.

    #118900

    Paperstars
    Member
    Topics: 1
    Replies: 47

    I’ve experienced upper abdominal pain before when I started upping my dosage of kefir by consuming kefir grains as well as the 1 cup of kefir daily. I experienced no problems just consuming the 1 cup of kefir without the grains. The kefir grains apparently are a higher dose of probiotics than the drink itself. The pain was manageable, it seemed like a dull ache that persisted until I started to lower my dosage by eating the grains more sparingly. I never experienced diarrhea from it, though I have had a similar reaction from a couple of bottles of GT’s Raw Kombucha. I noticed for me personally, this diarrhea effect only happened when I had a poor diet like when I consumed chips vs when I was eating healthy (or it could be just a bad batch). So I really think it was a cleansing reaction since I can drink the same brand of Kombucha usually with no problem but on both occasions, I had been eating chips prior to (and I can eat chips with no problems either). I have also read on a forum somewhere that another girl experienced a similar reaction when she had an active infection, and it actually helped clear her infection so her theory was that the pain was from an internal battle of good bugs vs bad bugs.

    You’re right that the fermentation helps remove lactose but some remain. However, from my personal experience I don’t think my abdominal pain had anything to do with lactose intolerance because I can drink the same amount of milk without problems. I actually think the kefir helped me tolerate lactose a lot better than before.

    Some people are very sensitive to kefir. Since you didn’t react before and just based on my personal experience, I don’t think it is lactose intolerance. Just based on my personal experience, it could be a bad batch or you could have experienced a healing reaction (esp if you accidentally slipped in a few grains) or your milk could have spoiled before you used it or maybe you contaminated your grains.

Viewing 10 posts - 1 through 10 (of 10 total)

The topic ‘Kefir Pains’ is closed to new replies.